| Model Number |
ACL REPAIR TIGHTROPE, WITH INTERNALBRACE |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an anterior cruciate ligament repair surgery the white suture could not be pulled into the tightrope mechanism.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Upon visual inspection, it was noted that the suture the loop of the acl repair tightrope®, with internalbrace¿ ligament augmentation was damaged.The white/black suture was not returned, and suture threader was damaged.Functional testing was not performed due to the damage to the device.The most likely cause for the observed failure can be attributed to user error of the device due to excessive force used during suture passing/tensioning/tensioning.Per dfu-0147-eo rev 2 precautions: 1.Acl/pcl/btb/rt/abs tightrope only: excessive force on the shortening suture strands and/or tensioning the shortening suture strands not in-line with the bone socket may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.